Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 448, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 16, 2001, 10:10 PM CDT for Major County, Oklahoma. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 16, 2001, 10:10 PM CDT (03:10 UTC)
- Expired
- Jun 16, 2001, 11:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Major County, OK
The radar
The Vance AFB radar (KVNX), 57 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 10:25 PM CDT | Hail 1 | Fairview, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2952 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 170312 SVROKC OKC093-170400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1010 PM CDT SAT JUN 16 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAJOR COUNTY IN NORTHWEST OKLAHOMA * UNTIL 1100 PM CDT * AT 1010 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 3 MILES WEST OF FAIRVIEW...MOVING SOUTHEAST AT 25 MPH. DAMAGING WINDS ...POSSIBLY EXCEEDING 75 MPH...AND HAIL TO GOLFBALL SIZE CAN BE EXPECTED. IN ADDITION...LOW-LYING AREAS MAY BE FLOODED. * LOCATIONS IN THE WARNING INCLUDE AMES...FAIRVIEW...ISABELLA AND ORIENTA SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. THIS IS A DANGEROUS STORM. PREPARE FOR WINDS IN EXCESS OF 75 MPH AND VERY LARGE DAMAGING HAIL. MOVE TO A BASEMENT..~. STORM SHELTER... OR INTERIOR ROOM AWAY FROM OUTSIDE WALLS AND WINDOWS. LAT...LON 3638 9858 3624 9864 3611 9820 3631 9812 ANDRA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:00 PM CDT, 7 hours 10 minutes earlier.
Area forecast discussion, Jun 16, 3:00 PM CDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CDT SAT JUN 16 2001 QUESTIONS PERSIST ON DEVELOPMENT OF CONVECTION LATE THIS AFTERNOON AND EVENING...MAINLY ACROSS NORTHWEST AND WEST CENTRAL SECTIONS OF OKLAHOMA. LINE OF TOWERS DEVELOPING ALONG DRYLINE ACROSS SOUTHWEST KANSAS...INTO EASTERN OKLAHOMA PANHANDLE...DOWN INTO WEST CENTRAL TEXAS PANHANDLE. FURTHER TO THE SOUTH AND EAST...MESOSCALE CONFLUENCE/CONVERGENCE AXIS IS HELPING WITH THE DEVELOPMENT OF SOME ELEVATED TCU ACROSS CENTRAL OKLAHOMA. DO NOT THINK ANYTHING WILL COME OF MENTIONED TCU FIELD IN CENTRAL PORTIONS OF THE STATE...BUT WILL MONITOR UNTIL ISSUANCE TIME. BASED ON OBSERVATIONS AND LATEST ETA-KF...POPS MAY BE REQUIRED ACROSS WEST/NORTHWEST OKLAHOMA FOR POTENTIAL ACTIVITY NEAR DRYLINE. AFTER TONIGHT...WILL LEAVE POPS NIL UNTIL WEDNESDAY...WHEN SURFACE BOUNDARY ACROSS KANSAS BEGINS TO NUDGE CLOSER TO AREA. ALSO... MID/UPPER LEVEL FLOW BECOMES MORE NORTHWESTERLY. THURSDAY THRU SATURDAY...PATTERN BECOMES FAVORABLE FOR HIGH PLAINS/LEE SLOPE CONVECTION TO DEVELOP INTO CONVECTIVE COMPLEX AND TRAVEL INTO WESTERN/CENTRAL PORTIONS OF OKLAHOMA AT NIGHT...LINGERING INTO THE NEXT MORNING ACROSS THE SOUTH. FRONTAL BOUNDARY STILL EXPECTED TO MOVE INTO AND ACROSS THE AREA WEDNESDAY AND THURSDANY...TEMPS AOB SEASONAL NORMS ACROSS MUCH OF THE AREA FOR A FEW DAYS. FCSTID = 11 OKC 69 93 70 94 / 0 0 0 0 HBR 69 96 70 97 / 20 0 0 0 SPS 70 96 70 97 / 0 0 0 0 GAG 68 96 69 97 / 30 0 0 0 PNC 69 95 70 97 / 10 0 0 0 DUA 67 93 70 94 / 0 0 0 0 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 16, 7:48 PM CDT, 2 hours 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
748 PM CDT SAT JUN 16 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 23 NNW MOORELAND OK 1.00 INCH HAIL
06/16/01 WOODWARD BROKE SOME WINDOWS ON
HOUSE. RPT BY PUBLIC
CWLocal storm report, Jun 16, 7:51 PM CDT, 2 hours 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
751 PM CDT SAT JUN 16 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM 1 W BURLINGTON OK .88 INCH HAIL
06/16/01 ALFALFA REPORTED BY COUNTY EM
KTLocal storm report, Jun 16, 8:17 PM CDT, 1 hour 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
817 PM CDT SAT JUN 16 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM 17 N MOORELAND OK .75 INCH HAIL
06/16/01 WOODWARD REPORTED BY PUBLIC
AT ALABASTER CAVERNS
STATE PARK
KTLocal storm report, Jun 16, 8:40 PM CDT, 1 hour 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
840 PM CDT SAT JUN 16 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM 0.H5 WSW CHEROKEE OK 61 MPH WIND GUST
06/16/01 ALFALFA RECORDED BY OKLAHOMA
MESONET
KTLocal storm report, Jun 16, 9:07 PM CDT, 1 hour 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
907 PM CDT SAT JUN 16 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 18 NNE MOORELAND OK 1.00 INCH HAIL
06/16/01 WOODWARD PUBLIC REPORT
KTLocal storm report, Jun 16, 9:46 PM CDT, 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
946 PM CDT SAT JUN 16 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM 3 N QUINLAN OK .75 INCH HAIL
06/16/01 WOODWARD 60-65 MPH WINDS
ESTIMATED ALSO
PUBLIC REPORT
0920 PM BLACKWELL OK 61 MPH WIND GUST
06/16/01 KAY MEASURED BY CABLE
COMPANY
0930 PM 19 NNW CHESTER OK .75 INCH HAIL
06/16/01 MAJOR PUBLIC REPORT
0940 PM 21 S ALVA OK 70 MPH WIND GUST
06/16/01 WOODS ESTIMATED BY PUBLIC
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:12 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 63 min |
| Jun 16, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 35 min |
| Jun 16, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 65 min |
| Jun 16, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 51 min |
| Jun 16, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 62 min |
| Jun 16, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 44 min |
| Jun 16, 10:00 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 45 min |
| Jun 16, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 66 min |
| Jun 16, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 32 min |
| Jun 16, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.